H-Index
14
Scimago Lab
powered by Scopus
eISSN: 1941-5923
call: +1.631.629.4328
Mon-Fri 10 am - 2 pm EST

Logo


Lactic Acidosis and Thrombocytopenia Associated with Linezolid Therapy: A Case Report

Unusual clinical course, Diagnostic / therapeutic accidents, Adverse events of drug therapy

Bing Xiao, Peng Deng, Hongyu Jin, Han Wang, Yu Cao

(Department of Emergency Medicine, West China Hospital, Sichuan University, Chengdu, Sichuan, China (mainland))

Am J Case Rep 2018; 19:1117-1120

DOI: 10.12659/AJCR.911362

Published: 2018-09-20


BACKGROUND: Linezolid (LZD) has been reported to combat several intractable infectious diseases, including multidrug-resistant infections and tuberculosis. Although quite a number of adverse effects of LZD therapy have been abundantly described so far, LZD associated lactic acidosis and thrombocytopenia have rarely been studied. We described a patient dying of lactic acidosis and thrombocytopenia associated with LZD therapy complications. To the best of our knowledge, this is the first report focusing on LZD therapy complications in treating patients with deadly abnormalities in hemogram.
CASE REPORT: A 50-year-old Chinese female was diagnosed with endocarditis and thus received LZD therapy for 25 days, then complained about 6 days’ abdominal pain and vomiting before being admitted to the Emergency Department. Upon admission, lactic acidosis and thrombocytopenia were immediately observed.
CONCLUSIONS: Physicians should be aware of typical clinical manifestations of lactic acidosis related to LZD exposure, since this complication might be a life-threatening metabolic emergency.

Keywords: Acidosis, Lactic, Adverse Drug Reaction Reporting Systems, Pancytopenia



Back